Axiomatizing the equational theory of regular tree languages

Research output: Contribution to journalArticle

9 Citations (Scopus)


We show that a finite set of equation schemes together with the least fixed point rule gives a complete axiomatization of the valid identities of regular tree languages. This result is a generalization of Kozen's axiomatization of the equational theory of regular word languages.

Original languageEnglish
Pages (from-to)189-213
Number of pages25
JournalJournal of Logic and Algebraic Programming
Issue number2
Publication statusPublished - Feb 1 2010



  • Axiomatization
  • Complex algebras
  • Regular tree language

ASJC Scopus subject areas

  • Software
  • Theoretical Computer Science
  • Logic
  • Computational Theory and Mathematics

Cite this